Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 80, NWS Atlanta, GA

March 16, 2025Gilmer County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 16, 2025, 3:33 AM EDT for Gilmer County, Georgia. It was in force for 54 min.

The area

The outline as issued.

The facts

Issued
Mar 16, 2025, 3:33 AM EDT (07:33 UTC)
Expired
Mar 16, 2025, 4:27 AM EDT
In force
54 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gilmer County, GA

The radar

The Atlanta radar (KFFC), 134 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fausett Creek near Talking Rock (FCTG1). The gauge peaked at 10.91 ft at Mar 16, 2025, 4:00 AM EDT.

actionminormoderate51003/1603/17
Action stage
7 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02381600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

752 
WGUS42 KFFC 160733
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
333 AM EDT Sun Mar 16 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Fausett Creek near Talking Rock affecting Gilmer County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC123-161945-
/O.NEW.KFFC.FL.W.0080.250316T0733Z-000000T0000Z/
/FCTG1.1.ER.250316T0702Z.250316T0715Z.000000T0000Z.NO/
333 AM EDT Sun Mar 16 2025

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Fausett Creek near Talking Rock.

* WHEN...From early this morning until further notice.

* IMPACTS...At 10 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands and pastures along the creek upstream and 
  downstream from the gage on Yukon Road. The water level will reach 
  the maximum flow through the concrete box culvert under the road.

* ADDITIONAL DETAILS...
  - At 3:15 AM EDT Sunday the stage was 11 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3458 8442 3452 8444 3454 8451 3460 8451


$$
1 follow-up statement
053 
WGUS82 KFFC 160827
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
427 AM EDT Sun Mar 16 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Fausett Creek near Talking Rock affecting Gilmer County.

GAC123-160930-
/O.CAN.KFFC.FL.W.0080.000000T0000Z-250316T0827Z/
/FCTG1.1.ER.250316T0702Z.250316T0745Z.250316T0807Z.NO/
427 AM EDT Sun Mar 16 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Fausett Creek near Talking Rock.

* ADDITIONAL DETAILS...
  - At 4:15 AM EDT Sunday the stage was 9.2 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3458 8442 3452 8444 3454 8451 3460 8451


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 16, 3:30 AM EDT, 3 minutes earlier.

Area forecast discussion, Mar 16, 3:30 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
330 AM EDT Sun Mar 16 2025

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 328 AM EDT Sun Mar 16 2025

Broken line of convection out ahead of a cold front continues to
move east across the CWA early this morning. Overall, weakening has
occurred but conditions do remain favorable for strong to severe
storms through the early morning hours. Primary hazards would be
mainly be damaging wind gusts in excess of 60mph, but an isolated
tornado cannot be ruled out.

500mb longwave trough will move through the southeast states today.
Strong shortwave energy will round the base of the trough, providing
just enough lift for isolated to scattered showers and thunderstorms
across portions of the north and central CWA this afternoon. The
models have picked up on this trend for the last few days, but
suspect coverage may be a bit more than currently forecast. With
steep lapse rates in place, there is definitely some potential for
isolated thunder.

At the surface, the cold front is currently situated across east
central AL and moving east. The initial boundary will move through
early this morning with a secondary front moving through later
today/this evening. High pressure will build back in behind the
front(s).

Also suspect the models are underdoing the cloud cover in the NW
flow today and with the mid level system moving through. Have
increased it, but it may not be enough.

NListemaa

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 328 AM EDT Sun Mar 16 2025

At a glance:

- Calm and pleasant weather through the short term.

- A weak cold front on Thursday will bring our next chance for rain,
with a few rumbles of thunder possible.

- Fire Weather conditions will return to the area, so please
continue to monitor the FWF.

Generally pleasant conditions expected for the long term. High
temperatures in the 70s with overnight lows falling into the mid
40s.

Dry air will return to the forecast zone Monday through Wednesday.
Low relative humidities and some gusty winds across north GA may
approach fire weather criteria. A weak cold front on Thursday will
bring our next round of rain and knock temperatures back down into
the 60s before they rebound by the weekend. The front isn't brining
a lot of instability with it, and while a rumble of thunder is
possible, it will mostly be rain and not even that much. Current
guidance puts us at less than a tenth of an inch.

After that, the weather will be pleasant again going into the
weekend with temps will gradually increase back into the 70s with
overnight lows pleasantly in the 50s.

Vaughn

&&

.AVIATION...
(06Z TAFS)
Issued at 126 AM EDT Sun Mar 16 2025

Bkn line of convection to impact ATL for the next 2 hours. MVFR
cigs possible behind the initial line and should break by mid
morning. Do expect sct-bkn cu this afternoon with some isold shra
possible. Winds will remain gusty through the day with a switch
to the SW side just before 12Z.

//ATL Confidence...06Z Update...
Med-hi confidence all elements. NListemaa

&&

.FIRE WEATHER...
Issued at 328 AM EDT Sun Mar 16 2025

RH values look to remain below critical thresholds for today, but
values could end up being slightly lower than currently forecast.
Have adjusted the RH values down for Monday due to the gusty NW
winds. However, suspect values may not be low enough. Most areas are
currently just above 25 percent, with an exception for the NE
outlook area and around Columbus. A Fire Danger Statement may be
needed for Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  40  63  37 /  30  20   0   0
Atlanta         72  39  59  41 /  20  20   0   0
Blairsville     67  30  54  31 /  50  30   0   0
Cartersville    72  35  59  34 /  30  20   0   0
Columbus        75  41  65  38 /  10   0   0   0
Gainesville     72  38  60  38 /  30  20   0   0
Macon           77  41  63  38 /  20   0   0   0
Rome            70  35  61  33 /  30  10   0   0
Peachtree City  72  37  60  36 /  20  10   0   0
Vidalia         80  46  63  40 /  90   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 8 AM EDT this morning for GAZ001>009-011.

Wind Advisory until 5 AM EDT early this morning for GAZ001>009-
011>016-019>025-027-030>039-041>050-052>060-066>072-078>082-
089>095-102>108.

&&

SHORT TERM...NListemaa
LONG TERM....Vaughn
AVIATION...NListemaa
Hazardous weather outlook, Mar 15, 4:46 PM EDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
446 PM EDT Sat Mar 15 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-162100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
446 PM EDT Sat Mar 15 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

A Moderate Risk (level 4 of 5) of severe weather is expected in far
west Georgia and an Enhanced Risk (Level 3 of 5) of severe weather is
expected elsewhere across our area late this afternoon, overnight,
and through Sunday morning. All severe weather hazards including
tornadoes, damaging winds, and hail will be possible with
thunderstorms that develop. Flash flooding is possible tonight
across portions of northern Georgia, with more localized flooding
possible elsewhere.

Residents should ensure that they have a way of receiving
warnings and a plan for sheltering should warnings be issued!

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

River and flash flooding are possible Sunday morning as a result of
heavy rains across northern Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through Sunday morning. Spotters
are encouraged to report or relay severe weather reports to the
National Weather Service.

In the hours before

Local storm report, Mar 16, 2:17 AM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
217 AM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     Tstm Wnd Dmg     4 WNW Tallapoosa        33.77N 85.35W
03/16/2025                   Haralson           GA   Amateur Radio

            Tree blocking the road near the intersection
            of Broad St and Edgar Little Cir.

&&

TLV
Local storm report, Mar 16, 2:19 AM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
219 AM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     Tstm Wnd Dmg     1 NNW Tallapoosa        33.76N 85.29W
03/16/2025                   Haralson           GA   Amateur Radio

            Tree blocking the road near the intersection
            of Cherokee Dr and Bowdon St.

&&

TLV
Local storm report, Mar 16, 2:23 AM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
223 AM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 AM     Tstm Wnd Dmg     2 ESE New Hope          33.95N 84.76W
03/16/2025                   Paulding           GA   Broadcast Media

            Tree across the road near the intersection
            of Trace Rd and Mt Tabor Church Rd.

&&

TLV
Local storm report, Mar 16, 2:47 AM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
247 AM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     Tstm Wnd Dmg     1 SW Lagrange           33.03N 85.04W
03/16/2025                   Troup              GA   Emergency Mngr

            Tree down on house near the intersection of
            Bouledvard St and Ridge St.

&&

TV
Local storm report, Mar 16, 2:49 AM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
249 AM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     Tstm Wnd Dmg     1 NE Lagrange           33.05N 85.02W
03/16/2025                   Troup              GA   Emergency Mngr

            Tree down on car along Rutland Circle.

&&

TV
Local storm report, Mar 16, 2:53 AM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
253 AM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     Tstm Wnd Dmg     2 WSW Lagrange          33.03N 85.06W
03/16/2025                   Troup              GA   Emergency Mngr

            Red light blown down along Vernon Rd.

&&

TV

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:58 PM EDTTornado WarningFFCFannin, Gilmer17 min
Mar 15, 10:55 PM EDTSevere Thunderstorm WarningFFCBartow, Carroll, Cobb, Coweta, Douglas, Floyd and 6 more65 min
Mar 15, 11:38 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCarroll, Cobb, Douglas, Paulding27 min
Mar 15, 11:46 PM EDTTornado WarningFFCCherokee, Cobb, Paulding15 min
Mar 15, 11:58 PM EDTSevere Thunderstorm WarningFFCBartow, Carroll, Douglas, Floyd, Haralson, Paulding and 1 more32 min
Mar 15, 11:59 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Pickens31 min
Mar 16, 12:04 AM EDTFlash Flood WarningFFCBartow, Carroll, Cobb, Douglas, Floyd, Haralson and 2 more2 hr
Mar 16, 1:09 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Meriwether, Muscogee, Talbot and 1 more51 min
Mar 16, 1:59 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Crawford, Harris, Marion, Meriwether, Muscogee and 6 more46 min
Mar 16, 2:04 AM EDTFlash Flood WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot82 min
Mar 16, 2:11 AM EDTTornado WarningFFCChattahoochee, Stewart34 min
Mar 16, 2:46 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Schley, Stewart, Taylor, Webster44 min
Mar 16, 3:13 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Crawford, Houston, Jones, Macon and 7 more47 min
Mar 16, 3:15 AM EDTRiver Flood WarningFFCPolk10 hr
Mar 16, 3:53 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bleckley, Dooly, Hancock, Houston, Pulaski and 4 more52 min
Mar 16, 3:54 AM EDTTornado WarningFFCBaldwin, Hancock, Putnam15 min
Mar 16, 4:17 AM EDTSpecial Weather StatementFFCCrisp28 min
Mar 16, 4:31 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bleckley, Dodge, Glascock, Hancock, Jefferson and 7 more44 min
Mar 16, 4:46 AM EDTSpecial Weather StatementFFCSumter29 min
Mar 16, 4:56 AM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren49 min
Mar 16, 5:08 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Emanuel, Glascock, Jefferson, Johnson and 5 more52 min
Mar 16, 5:55 AM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Laurens, Treutlen, Washington50 min
Mar 16, 6:06 AM EDTSpecial Weather StatementFFCDooly24 min
Mar 16, 6:24 AM EDTRiver Flood WarningFFCHaralson40 hr
Mar 16, 6:25 AM EDTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox50 min
Mar 16, 7:04 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Emanuel, Johnson, Laurens, Montgomery and 2 more41 min
Mar 16, 7:22 AM EDTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler38 min
Mar 16, 7:41 AM EDTTornado WarningFFCLaurens, Treutlen13 min
Mar 16, 7:47 AM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Treutlen, Wheeler43 min
Mar 16, 7:56 AM EDTSpecial Weather StatementFFCMontgomery, Toombs49 min
Mar 16, 7:59 AM EDTTornado WarningFFCEmanuel, Johnson14 min
Mar 16, 8:31 AM EDTSevere Thunderstorm WarningFFCEmanuel14 min
Mar 16, 8:52 AM EDTSpecial Weather StatementFFCToombs8 min

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.